Alert archive / Texas / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 95, NWS Shreveport, LA
NWS Shreveport, LA issued this severe thunderstorm warning at Apr 27, 2015, 3:38 AM CDT for Cherokee County, Nacogdoches County, Rusk County, Texas. It was in force for 67 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 27, 2015, 3:38 AM CDT (08:38 UTC)
- Expired
- Apr 27, 2015, 4:45 AM CDT
- In force
- 67 min
- Issued by
- NWS Shreveport, LA
- Area
- Storm-based polygon
- Tornado
- Possible
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Cherokee County, TX, Nacogdoches County, TX, Rusk County, TX
The radar
The Shreveport radar (KSHV), 158 km from the middle of the area, began a volume at 08:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 27, 4:40 AM CDT | TSTM WND DMG | 2 Se Rusk, TX | NUMEROUS TREES DOWN ACROSS THE SOUTHERN PART OF CHEROKEE COUNTY. |
| Apr 27, 4:40 AM CDT | TSTM WND DMG | 4 W Gallatin, TX | FM241 AND HWY 69 CLOSED DUE TO TREES AND POWER LINES ACROSS THE ROAD |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 62 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 27, 1:27 AM CDT | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Shreveport, LA (KBAD), launched 00:00Z, 8.6 hours before the alert went out and 167 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 86 J/kg
- Mixed-layer CIN
- -209 J/kg
- Mixed-layer LCL
- 2577 m above ground
- 0-6 km bulk shear
- 53 kt
- 0-1 km storm-relative helicity
- 18 m²/s²
- 0-3 km storm-relative helicity
- 13 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.1
The text
As transmitted, in the capitals the NWS used until 2016.
825
WUUS54 KSHV 270838
SVRSHV
TXC073-347-401-270945-
/O.NEW.KSHV.SV.W.0095.150427T0838Z-150427T0945Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
338 AM CDT MON APR 27 2015
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHWESTERN RUSK COUNTY IN NORTHEASTERN TEXAS...
NORTHWESTERN NACOGDOCHES COUNTY IN EASTERN TEXAS...
CENTRAL CHEROKEE COUNTY IN NORTHEASTERN TEXAS...
* UNTIL 445 AM CDT
* AT 338 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED 9 MILES SOUTHWEST
OF MAYDELLE...OR 13 MILES EAST OF PALESTINE...MOVING EAST AT 30
MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
RUSK...ALTO...PONTA...DOUGLASS...MORRILL...SACUL...NEW SALEM...
MAYDELLE...GALLATIN...REKLAW...LILBERT AND LINWOOD.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
REMAIN ALERT FOR A POSSIBLE TORNADO! TORNADOES CAN DEVELOP QUICKLY
FROM SEVERE THUNDERSTORMS. IF YOU SPOT A TORNADO GO AT ONCE INTO THE
BASEMENT OR SMALL CENTRAL ROOM IN A STURDY STRUCTURE.
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 AM CDT FOR NORTHEASTERN
TEXAS.
LAT...LON 3189 9543 3194 9496 3157 9480 3157 9516
3159 9517 3157 9521 3158 9526 3159 9528
3161 9526 3163 9529 3166 9528 3168 9529
3172 9534 3173 9533 3173 9537 3175 9536
3176 9540 3182 9540 3185 9544
TIME...MOT...LOC 0838Z 263DEG 26KT 3171 9542
TORNADO...POSSIBLE
HAIL...1.00IN
WIND...60MPH
$$
091 follow-up statement
955
WWUS54 KSHV 270916
SVSSHV
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
416 AM CDT MON APR 27 2015
TXC073-347-401-270945-
/O.CON.KSHV.SV.W.0095.000000T0000Z-150427T0945Z/
RUSK TX-NACOGDOCHES TX-CHEROKEE TX-
416 AM CDT MON APR 27 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 AM CDT
FOR SOUTHWESTERN RUSK...NORTHWESTERN NACOGDOCHES AND CENTRAL CHEROKEE
COUNTIES...
AT 416 AM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEAR JACKSONVILLE TO NEAR RUSK TO 9 MILES WEST OF
MORRILL...MOVING EAST AT 25 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
RUSK...ALTO...PONTA...DOUGLASS...MORRILL...SACUL...NEW SALEM...
MAYDELLE...GALLATIN...REKLAW...LILBERT AND LINWOOD.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH A TORNADO IS NOT
IMMEDIATELY LIKELY...IF ONE IS SPOTTED...ACT QUICKLY AND MOVE TO A
PLACE OF SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR
SMALL INTERIOR ROOM.
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 AM CDT FOR NORTHEASTERN
TEXAS.
LAT...LON 3189 9543 3194 9496 3157 9480 3157 9516
3159 9517 3157 9521 3158 9526 3159 9528
3161 9526 3163 9529 3166 9528 3168 9529
3172 9534 3173 9533 3173 9537 3175 9536
3176 9540 3182 9540 3185 9544
TIME...MOT...LOC 0916Z 284DEG 23KT 3190 9525 3174 9521 3158 9523
HAIL...1.00IN
WIND...60MPH
$$
09What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 27, 2:15 AM CDT, 1 hour 23 minutes earlier.
Area forecast discussion, Apr 27, 2:15 AM CDT, 1 hour 23 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 215 AM CDT MON APR 27 2015 .UPDATE... UPDATED TO INCLUDE TORNADO WATCH NUMBER 125 FOR LOWER HALF OF NORTHEAST TEXAS AND FOR NORTHWEST LOUISIANA...AND TO INCLUDE THE MENTION OF SEVERE WEATHER AND LOCALLY HEAVY RAINFALL IN THE ZONES. && .DISCUSSION... EARLY THIS MORNING A COLD FRONT EXTENDED FROM SURFACE LOW PRESSURE OVER NORTH CENTRAL TEXAS EAST INTO NORTHEAST TEXAS AND ACROSS NORTH LOUISIANA NEAR THE INTERSTATE 20 CORRIDOR. AN INVERTED TROUGH OF LOW PRESSURE EXTNEDED NORTH FROM THE SURFACE LOW INTO OKLAHOMA AND KANSAS...WHILE A TRAILING TROUGH OF LOW PRESSURE REACHED TO THE SOUTHWEST INTO WEST TEXAS SOUTH OF THE BIG BEND AREA. ALOFT A SERIES OF DISTURBANCES EJECTING AROUND THE BASE OF A CLOSED LOW OVER EASTERN NEW MEXICO AND THE WESTERN PAN HANDLE AREA OF TEXAS. THIS COMPLEX WEATHER SYSTEM WAS PRODUCING WIDESPREAD SHOWERS AND THUNDERSTORMSFROM WEST TEXAS INTO TEXAS...OKLAHOMA... SOUTHWEST ARKANSAS...KANSAS...AND APPROACHING NORTHWEST LOUISIANA. THROUGH THE FIRST HALF OF THE WORK WEEK THE UPPER LOW WILL MOVE SLOWLY EAST ACROSS OKLAHOMA AND TEXAS NEAR THE RED RIVER AND INTO ARKANSAS AND NORTH LOUISIANA...NUDGING THE SURFACE LOW SOUTH WITH THE COLD FRONT REACHING TO THE SOUTHEAST INTO THE GULF OF MEXICO...AN OCCULUDED FRONT INTO LOWER PARTS OF THE PAN HANDLE AND ANOTHER COLD FRONT TRAILING TO THE SOUTHWEST INTO WEST TEXAS AND MEXICO. THIS WILL CONTINUE TO PROVIDE A WET PERIOD FOR THE FOUR STATE REGION ALONG WITH THE CHANCE FOR SEVERE THUNDERSTORMS...LOCALLY HEAVY RAINFALL WITH POSSIBLE FLASH FLOODING...AND COOLER TEMPERATURES. && .PRELIMINARY POINT TEMPS/POPS... SHV 54 66 54 60 45 / 70 80 80 60 10 MLU 56 66 56 63 47 / 50 50 70 70 30 DEQ 48 63 48 59 40 / 80 80 80 60 10 TXK 48 65 48 59 45 / 80 80 80 60 10 ELD 50 65 50 55 43 / 80 50 70 70 20 TYR 54 67 54 59 47 / 80 80 80 50 10 GGG 53 67 53 60 47 / 80 80 80 50 10 LFK 57 73 57 65 49 / 70 80 80 40 10 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...NONE. LA...NONE. OK...NONE. TX...NONE. && 06
Hazardous weather outlook, Apr 26, 10:19 AM CDT, 17 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1019 AM CDT SUN APR 26 2015 ARZ050-051-059-OKZ077-TXZ096-097-108>111-124-125-136-137-149-150- 271200- SEVIER-HOWARD-LITTLE RIVER-MCCURTAIN-RED RIVER-BOWIE-FRANKLIN- TITUS-CAMP-MORRIS-WOOD-UPSHUR-SMITH-GREGG-CHEROKEE-RUSK- 1019 AM CDT SUN APR 26 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST ARKANSAS...SOUTHEAST OKLAHOMA AND NORTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT... MOISTURE WILL BE ON THE INCREASE TODAY THROUGH TONIGHT AS AN UPPER LEVEL TROUGH MOVES INTO THE SOUTHWEST UNITED STATES. SOUTHWEST FLOW ALOFT PRECEDING THE UPPER LEVEL TROUGH WILL RESULT IN INCREASED CHANCES OF SHOWERS AND THUNDERSTORMS ACROSS THE REGION...MAINLY THIS EVENING INTO THE OVERNIGHT HOURS. A FEW OF THESE STORMS COULD BE STRONG IN INTENSITY WITH HAIL AND STRONG WINDS POSSIBLE TONIGHT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY... A COLD FRONT WILL DRIFT SOUTH MONDAY AND SOUTH OF THE AREA TUESDAY WITH A CONTINUED SUPPLY OF GULF MOISTURE FEEDING INTO THE REGION AROUND A SURFACE LOW PRESSURE SYSTEM ALONG THE BOUNDARY...AND COLDER AIR SPREADING SOUTH WITH SURFACE HIGH PRESSURE DROPPING ACROSS THE CENTRAL SECTIONS OF THE COUNTRY. SHOWERS AND THUNDERSTORMS WILL BE SCATTERED TO NUMEROUS UNTIL AN UPPER LEVEL LOW PRESSURE SYSTEM MOVES EAST OF THE MISSISSIPPI RIVER INTO WESTERN MISSISSIPPI AND TENNESSEE AND S SURFACE LOW MOVES ALONG THE GULF COAST OF LOUISIANA AND MISSISSIPPI LATE TUESDAY. A FEW OF THE STORMS WILL BE CAPABLE OF PRODUCING STRONG TO SEVERE AND DAMAGING WINDS AND LARGE HAIL ALONG WITH LOCALLY HEAVY RAINFALL AND PONDING OF WATER IN STREETS AND LOW LYING AND POOR DRAINAGE AREAS. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF EMERGENCY MANAGEMENT PERSONNEL...AMATEUR RADIO OPERATORS...AND STORM SPOTTERS MAY BE NEEDED TONIGHT. ARZ060-061-070>073-LAZ001>006-010>014-017>022-TXZ112-126-138- 151>153-165>167-271530- HEMPSTEAD-NEVADA-MILLER-LAFAYETTE-COLUMBIA-UNION-CADDO-BOSSIER- WEBSTER-CLAIBORNE-LINCOLN-DE SOTO-RED RIVER-BIENVILLE-JACKSON- OUACHITA-SABINE-NATCHITOCHES-WINN-GRANT-CALDWELL-LA SALLE-CASS- MARION-HARRISON-PANOLA-NACOGDOCHES-SHELBY-ANGELINA-SAN AUGUSTINE- 1018 AM CDT SUN APR 26 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA... NORTHWEST LOUISIANA...EAST TEXAS AND NORTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT... MOISTURE WILL BE ON THE INCREASE TODAY THROUGH TONIGHT AS AN UPPER LEVEL TROUGH MOVES INTO THE SOUTHWEST UNITED STATES. SOUTHWEST FLOW ALOFT PRECEDING THE UPPER LEVEL TROUGH WILL RESULT IN INCREASED CHANCES OF SHOWERS AND THUNDERSTORMS ACROSS THE REGION...MAINLY INTO THE OVERNIGHT HOURS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY... A COLD FRONT WILL DRIFT SOUTH MONDAY AND SOUTH OF THE AREA TUESDAY WITH A CONTINUED SUPPLY OF GULF MOISTURE FEEDING INTO THE REGION AROUND A SURFACE LOW PRESSURE SYSTEM ALONG THE BOUNDARY...AND COLDER AIR SPREADING SOUTH WITH SURFACE HIGH PRESSURE DROPPING ACROSS THE CENTRAL SECTIONS OF THE COUNTRY. SHOWERS AND THUNDERSTORMS WILL BE SCATTERED TO NUMEROUS UNTIL AN UPPER LEVEL LOW PRESSURE SYSTEM MOVES EAST OF THE MISSISSIPPI RIVER INTO WESTERN MISSISSIPPI AND TENNESSEE AND S SURFACE LOW MOVES ALONG THE GULF COAST OF LOUISIANA AND MISSISSIPPI LATE TUESDAY. A FEW OF THE STORMS WILL BE CAPABLE OF PRODUCING STRONG TO SEVERE AND DAMAGING WINDS AND LARGE HAIL ALONG WITH LOCALLY HEAVY RAINFALL AND PONDING OF WATER IN STREETS AND LOW LYING AND POOR DRAINAGE AREAS. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF EMERGENCY MANAGEMENT PERSONNEL...AMATEUR RADIO OPERATORS...AND STORM SPOTTERS WILL NOT BE NEEDED THROUGH TONIGHT. 13
In the hours before
Special weather statement, Apr 27, 2:24 AM CDT, 1 hour 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
224 AM CDT MON APR 27 2015
OKZ077-270815-
MCCURTAIN OK-
224 AM CDT MON APR 27 2015
...SIGNIFICANT WEATHER ADVISORY FOR MCCURTAIN COUNTY UNTIL 315 AM
CDT...
AT 223 AM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 7
MILES SOUTHWEST OF IDABEL...OR 17 MILES NORTHEAST OF CLARKSVILLE...
MOVING NORTHEAST AT 25 MPH.
HALF INCH HAIL AND WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
IDABEL...BROKEN BOW...HAWORTH...GARVIN...OAK HILL...HOLLY CREEK...
GOLDEN...GLOVER...GOODWATER...EAGLETOWN AND FARMERS HILL.
LAT...LON 3400 9447 3395 9448 3373 9480 3377 9482
3376 9483 3373 9482 3375 9487 3379 9492
3381 9492 3381 9495 3383 9494 3384 9497
3386 9497 3385 9499 3386 9500 3387 9505
3421 9490
TIME...MOT...LOC 0723Z 221DEG 23KT 3384 9492
09The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 27, 3:11 AM CDT | Severe Thunderstorm Warning | SHV | Cherokee, Smith | 49 min |
| Apr 27, 3:49 AM CDT | Tornado Warning | SHV | Cherokee | 26 min |
| Apr 27, 4:10 AM CDT | Tornado Warning | SHV | Cherokee | 24 min |
| Apr 27, 4:32 AM CDT | Severe Thunderstorm Warning | SHV | Angelina, Cherokee, Nacogdoches | 43 min |
| Apr 27, 4:49 AM CDT | Flash Flood Warning | SHV | Angelina, Cherokee, Nacogdoches | 116 min |
| Apr 27, 4:50 AM CDT | Severe Thunderstorm Warning | SHV | Cherokee, Nacogdoches, Rusk | 40 min |
| Apr 27, 5:02 AM CDT | Severe Thunderstorm Warning | SHV | Angelina, Nacogdoches, San Augustine | 43 min |
| Apr 27, 5:18 AM CDT | Severe Thunderstorm Warning | SHV | Angelina, Cherokee, Nacogdoches, Panola, Rusk, Sabine and 2 more | 42 min |
| Apr 27, 5:43 AM CDT | Severe Thunderstorm Warning | SHV | Angelina, Nacogdoches, Sabine, San Augustine | 62 min |
| Apr 27, 6:36 AM CDT | Flash Flood Warning | SHV | Angelina, Nacogdoches, Sabine, San Augustine | 3 hr |
Nearby
Severe Thunderstorm Warnings in Texas, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.